Alert archive / Tennessee / Tornado Warnings in 2025
Tornado Warning 4, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Feb 16, 2025, 1:12 AM CST for Van Buren County, Warren County, White County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 16, 2025, 1:12 AM CST (07:12 UTC)
- Expired
- Feb 16, 2025, 1:45 AM CST
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Van Buren County, TN, Warren County, TN, White County, TN
The radar
The Northeast Alabama radar (KHTX), 99 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 590 m²/s²
- 0-3 km storm-relative helicity
- 660 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
364
WFUS54 KOHX 160712
TOROHX
TNC175-177-185-160745-
/O.NEW.KOHX.TO.W.0004.250216T0712Z-250216T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
112 AM CST Sun Feb 16 2025
The National Weather Service in Nashville has issued a
* Tornado Warning for...
Northwestern Van Buren County in Middle Tennessee...
Central Warren County in Middle Tennessee...
Southwestern White County in Middle Tennessee...
* Until 145 AM CST.
* At 112 AM CST, a severe thunderstorm capable of producing a tornado
was located near McMinnville, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
McMinnville around 120 AM CST.
Spencer around 135 AM CST.
Other locations impacted by this tornadic thunderstorm include Rock
Island State Park, Morrison, Doyle, and Fall Creek Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3565 8536 3555 8589 3568 8596 3583 8566
3583 8565 3584 8565 3589 8554
TIME...MOT...LOC 0712Z 245DEG 41KT 3564 8584
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Barnwell2 follow-up statements
558
WWUS54 KOHX 160724
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
124 AM CST Sun Feb 16 2025
TNC175-177-185-160745-
/O.CON.KOHX.TO.W.0004.000000T0000Z-250216T0745Z/
Van Buren TN-Warren TN-White TN-
124 AM CST Sun Feb 16 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 AM CST FOR
NORTHWESTERN VAN BUREN...EASTERN WARREN AND SOUTHWESTERN WHITE
COUNTIES...
At 123 AM CST, a severe thunderstorm capable of producing a tornado
was located near McMinnville, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Spencer around 135 AM CST.
Other locations impacted by this tornadic thunderstorm include Rock
Island State Park, Doyle, and Fall Creek Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3557 8577 3573 8582 3583 8566 3583 8565
3584 8565 3589 8554 3565 8536
TIME...MOT...LOC 0723Z 245DEG 41KT 3570 8569
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
10724
WWUS54 KOHX 160736
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
136 AM CST Sun Feb 16 2025
TNC177-185-160746-
/O.CAN.KOHX.TO.W.0004.000000T0000Z-250216T0745Z/
Warren TN-White TN-
136 AM CST Sun Feb 16 2025
...THE TORNADO WARNING FOR EASTERN WARREN AND SOUTHWESTERN WHITE
COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 3565 8536 3561 8558 3572 8560 3581 8548
TIME...MOT...LOC 0736Z 245DEG 41KT 3576 8552
$$
TNC175-160745-
/O.CON.KOHX.TO.W.0004.000000T0000Z-250216T0745Z/
Van Buren TN-
136 AM CST Sun Feb 16 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 AM CST FOR
NORTHWESTERN VAN BUREN COUNTY...
At 136 AM CST, a severe thunderstorm capable of producing a tornado
was located near Spencer, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Spencer around 140 AM CST.
Other locations impacted by this tornadic thunderstorm include Fall
Creek Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3565 8536 3561 8558 3572 8560 3581 8548
TIME...MOT...LOC 0736Z 245DEG 41KT 3576 8552
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
BarnwellWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Feb 15, 9:07 PM CST, 4 hours 5 minutes earlier. Its key messages:
- Updated at 845 PM CST Sat Feb 15 2025
- Significant flooding (both river and flash flooding) is expected in middle Tennessee tonight, mainly in northwestern middle Tennessee.
- Severe weather is expected tonight. Main impacts are damaging winds and tornadoes, with the greatest threat area west of I-24.
- Temperatures plummet next week, with a chance for snow entering the forecast. Confidence is on the low side with specifics currently.
Area forecast discussion, Feb 15, 9:07 PM CST, 4 hours 5 minutes before
Area Forecast Discussion National Weather Service Nashville TN Issued by National Weather Service Fort Worth TX 907 PM CST Sat Feb 15 2025 ...New UPDATE... .KEY MESSAGES... Updated at 845 PM CST Sat Feb 15 2025 - Significant flooding (both river and flash flooding) is expected in middle Tennessee tonight, mainly in northwestern middle Tennessee. - Severe weather is expected tonight. Main impacts are damaging winds and tornadoes, with the greatest threat area west of I-24. - Temperatures plummet next week, with a chance for snow entering the forecast. Confidence is on the low side with specifics currently. .UPDATE... Issued at 839 PM CST Sat Feb 15 2025 Thunderstorms are spreading into Middle Tennessee at this hour with the strongest cluster currently extending from near Clarksville to Waverly. Several well defined bowing structures are evident on radar which will be supportive of a damaging wind threat at least for the next several hours. Objective analysis and short term projections of surface and mixed layer instability suggest that the severe threat will continue to be highest generally along and west of the I-24 corridor through midnight. The heavy rainfall threat will continue through the overnight hours as deep moist southwesterly flow parallel to the front is resulting in a maxima of low level moisture transport right into Middle Tennessee. While the main convective line should continue to advance eastward, a southwest to northeast training of echoes will become more pronounced over the next few hours as storms approach the I-65 corridor. Instances of flash flooding will continue through the overnight hours. For this update, no significant changes were made to the PoPs other than to update hourly timing. As the entire system moves eastward, some wrap around light rain/snow mix will be possible, with no significant accumulations expected. Dunn/FWD && .SHORT TERM... (Rest of today through Sunday) Issued at 1116 AM CST Sat Feb 15 2025 Rain has been falling already for most of the morning in middle Tennessee, with some thunderstorms embedded in these warm frontal showers. This axis of precipitation is expected to shift more NW as the stationary front to our north wobbles throughout the day. This will leave a period of clearing for our potential severe threat this evening. As the low pressure system approaches from the west, moist dewpoints are expected to drive north into Tennessee. With the surge of moisture, the instability axis in current guidance also appears to be further north than previous guidance. The LLJ continues to be screaming its presence over the state with wind speeds of 70 knots, providing ample shear into the setup. Considering that instability is the parameter I was least confident on yesterday, I would say that the severe threat overall has increased. This is reflected by the enhanced risk now touching portions of Humphreys, Perry, and Wayne counties this afternoon and evening. Main impacts I am concerned about would be damaging wind gusts up to 70 MPH possible and tornadoes. These would be greatest in any discrete cells that form in the warm sector ahead of the cold front this evening, but we cannot rule out QLCS tornadoes with such a stout cold front approaching a favorable environment. Expect for the severe weather to begin in the west around 4PM, and exiting middle Tennessee in the early morning hours Sunday. With a nocturnal severe threat, remember to have multiple ways of receiving warnings and be weather aware. Another layer of complexity to this threat today is the flooding risk. The moist airmass continues to crank out rainfall totals exceeding expectations this morning, with some locations in the north already receiving 3 inches of precipitation. As the front wobbles, highest QPF will shift to the northwestern area of middle Tennessee. Rainfall totals in this area are expected to be in the range of 5 to 7 inches, with areas north of I-40 looking at 3 to 5 inches of accumulation. The remaining areas south of I-40 can expect 1 to 3 inches of rainfall. We already have several flash flood and flood products out this morning, and expect to continue to be issuing those. Remember in flooding, if you encounter areas of moving or standing water on your commute, TURN AROUND DON'T DROWN! Rainfall should dwindle as the cold front pushes through Tennessee tonight into early Sunday. Behind this stout cold front, temperatures will fall so rapidly that it is possible to see some flurries or wintry mix with wrap-around moisture after the rain has passed. We are not expecting any accumulations or impacts with this wintry precipitation. && .LONG TERM... (Sunday Night through next Saturday) Issued at 1116 AM CST Sat Feb 15 2025 We will (thankfully) have an opportunity to dry out into mid week with quiet weather but chilly temperatures with highs in the 30s and 40s. Our next chance for precipitation comes in the form of wintry precipitation mid-week. Guidance continues to come into agreement about the potential for accumulating snowfall in middle Tennessee next week, with another cold front that will plunge our temperatures even further below normal. In regards to the snow, confidence is low in specifics currently, so stay tuned to the forecast as it becomes more clear in guidance. && .AVIATION... (00Z TAFS) Issued at 532 PM CST Sat Feb 15 2025 With our current weather system on the doorstep, a mix of IFR to MVFR cigs will become mainly IFR as a line of showers and thunderstorms moves through the mid-state. While the line will only last for an hour or two at each terminal tonight, lingering showers and storms will persist for a couple of hours after the line. IFR should remain. Improvement to MVFR should occur towards the end of the cycle for all terminals. Winds will be gusty from the south ahead of the line with a shift to the northwest behind the line. Gusts of 25-30 kts will be common, but could be higher with the line of storms for a short period of time as the line moves through any given mid-state terminal. && .PRELIMINARY POINT TEMPS/POPS... Nashville 36 43 23 40 / 100 50 0 0 Clarksville 33 36 20 37 / 100 30 0 0 Crossville 33 50 19 39 / 100 50 10 0 Columbia 35 44 22 42 / 100 20 0 0 Cookeville 34 47 21 38 / 100 60 10 0 Jamestown 33 49 19 37 / 100 60 10 0 Lawrenceburg 36 45 22 42 / 100 10 0 0 Murfreesboro 36 45 22 41 / 100 30 0 0 Waverly 31 38 21 39 / 100 20 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch through Sunday morning for Bedford-Cannon-Cheatham- Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-Fentress-Giles- Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-Lewis-Macon- Marshall-Maury-Montgomery-Overton-Perry-Pickett-Putnam-Robertson- Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne- White-Williamson-Wilson. Wind Advisory from midnight tonight to noon CST Sunday for Coffee-Cumberland-Fentress-Grundy-Overton-Pickett-Putnam-Van Buren-Warren-White. && SHORT TERM...Holley LONG TERM....Holley AVIATION.....Unger
In the hours before
Local storm report, Feb 15, 11:22 PM CST, 1 hour 50 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1122 PM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 PM Flash Flood 7 N Gallatin 36.48N 86.47W
02/15/2025 Sumner TN Emergency Mngr
Car stalled in flood waters at South Tunnel
Rd. and Old Gallatin Rd. in Portland.
&&
APBSpecial weather statement, Feb 15, 11:30 PM CST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Nashville TN
1130 PM CST Sat Feb 15 2025
TNZ094-095-160615-
Lawrence TN-Giles TN-
1130 PM CST Sat Feb 15 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN LAWRENCE AND GILES
COUNTIES THROUGH 1215 AM CST...
At 1129 PM CST, Doppler radar was tracking a strong thunderstorm over
Loretto, or 13 miles south of Lawrenceburg, moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lawrenceburg, Pulaski, Loretto, Ardmore, St. Joseph, Elkton, Minor
Hill, Goodspring, Leoma, Frankewing, and Prospect.
This includes Interstate 65 between mile markers 1 and 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 AM CST for Middle
Tennessee.
&&
LAT...LON 3501 8757 3524 8749 3534 8691 3534 8690
3532 8691 3531 8689 3530 8686 3532 8685
3531 8684 3529 8683 3499 8684
TIME...MOT...LOC 0529Z 261DEG 40KT 3507 8741
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
10Local storm report, Feb 15, 11:34 PM CST, 1 hour 38 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1134 PM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 PM Flood Goodlettsville 36.33N 86.70W
02/15/2025 Sumner TN Trained Spotter
I-65 S on-ramp in Goodlettsville closed due
to flooding.
&&
CCLocal storm report, Feb 15, 11:41 PM CST, 1 hour 31 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1141 PM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 PM Flash Flood 5 S Portland 36.51N 86.53W
02/15/2025 Sumner TN Emergency Mngr
Swift water rescue at 700 block of Brandy
Hollow in Portland.
&&
APBLocal storm report, Feb 16, 12:27 AM CST, 45 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1227 AM CST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM Tstm Wnd Dmg 8 WSW Minor Hill 35.01N 87.30W
02/16/2025 Lawrence TN Emergency Mngr
Pole barn under construction blown onto pick
up. Several pine trees broken off at 15 ft
from ground.
&&
CCLocal storm report, Feb 16, 12:39 AM CST, 33 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1239 AM CST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM Tstm Wnd Dmg 8 WSW Minor Hill 35.01N 87.30W
02/15/2025 Lawrence TN Emergency Mngr
Corrects previous tstm wnd dmg report from 8
WSW Minor Hill. Pole barn under construction
blown onto pick up. Several pine trees
broken off at 15 ft from ground. Time of
damage is radar estimated.
&&
CCThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 7:30 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 30 min |
| Feb 15, 7:53 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 52 min |
| Feb 15, 8:02 PM CST | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Stewart | 43 min |
| Feb 15, 8:34 PM CST | Severe Thunderstorm Warning | OHX | Montgomery | 41 min |
| Feb 15, 8:39 PM CST | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 51 min |
| Feb 15, 9:13 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Montgomery | 31 min |
| Feb 15, 9:43 PM CST | Special Weather Statement | OHX | Cheatham, Robertson | 47 min |
| Feb 15, 10:19 PM CST | Special Weather Statement | OHX | Sumner | 26 min |
| Feb 15, 10:26 PM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Sumner, Wilson | 5 hr |
| Feb 15, 11:25 PM CST | Flash Flood Warning | OHX | Macon, Sumner, Trousdale | 4 hr |
| Feb 15, 11:30 PM CST | Special Weather Statement | OHX | Giles, Lawrence | 45 min |
| Feb 15, 11:43 PM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 32 min |
| Feb 16, 12:05 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall | 40 min |
| Feb 16, 12:39 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 36 min |
| Feb 16, 12:44 AM CST | Areal Flood Advisory | OHX | Bedford, Cannon, Davidson, DeKalb, Jackson, Rutherford and 4 more | 6 hr |
| Feb 16, 1:01 AM CST | River Flood Advisory | OHX | Sumner, Trousdale, Wilson | 3 days |
| Feb 16, 1:05 AM CST | River Flood Advisory | OHX | Davidson | 11 hr |
| Feb 16, 1:07 AM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Van Buren, Warren | 38 min |
| Feb 16, 1:17 AM CST | River Flood Advisory | OHX | Davidson | 29 hr |
| Feb 16, 1:18 AM CST | River Flood Advisory | OHX | Davidson | 3 days |
| Feb 16, 1:42 AM CST | Tornado Warning | OHX | Cumberland, Van Buren, White | 17 min |
| Feb 16, 1:58 AM CST | River Flood Advisory | OHX | Davidson | 10 hr |
| Feb 16, 1:58 AM CST | Special Weather Statement | OHX | Cumberland | 32 min |
| Feb 16, 2:42 AM CST | River Flood Advisory | OHX | Hickman | 4 hr |
| Feb 16, 3:31 AM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, Sumner, Wilson | 3 hr |
| Feb 16, 3:32 AM CST | Areal Flood Advisory | OHX | Macon, Sumner, Trousdale | 3 hr |
| Feb 16, 4:11 AM CST | River Flood Advisory | OHX | Davidson | 19 hr |
| Feb 16, 4:14 AM CST | River Flood Warning | OHX | Davidson | 7 hr |
| Feb 16, 6:14 AM CST | River Flood Advisory | OHX | Humphreys | 53 hr |
| Feb 16, 6:38 AM CST | River Flood Warning | OHX | Hickman | 8 hr |
| Feb 16, 6:51 AM CST | River Flood Advisory | OHX | Davidson, Williamson | 23 hr |
| Feb 16, 6:57 AM CST | River Flood Advisory | OHX | Cheatham | 8 hr |
| Feb 16, 8:11 AM CST | River Flood Advisory | OHX | Perry | 51 hr |
| Feb 16, 9:28 AM CST | River Flood Advisory | OHX | Cheatham | 30 hr |
| Feb 16, 1:34 PM CST | Winter Storm Watch | OHX | Cheatham, Clay, Davidson, Dickson, Fentress, Hickman and 15 more | 24 hr |
| Feb 16, 2:18 PM CST | River Flood Advisory | OHX | Hickman | 42 hr |
| Feb 16, 2:48 PM CST | River Flood Warning | OHX | Cheatham | 8 hr |
| Feb 16, 3:14 PM CST | River Flood Advisory | OHX | Lawrence | 7 hr |
| Feb 16, 3:20 PM CST | River Flood Advisory | OHX | Giles | 12 hr |
Nearby
Tornado Warnings in Tennessee, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.